Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Reduced smoking, have persistent headache, tightness in chest, breathing difficulty. Cause?

I am a 35 year old female, light smoker (in the process of quitting). In the past 2 weeks I have reduced from 6-7 cigarettes down to 1 per day. I thought i would feeling a lot more better however i now feel even more unhealthy. It Started with a persistent headache on the back of my head, lower left which lasted 1 week. I feel a tightness in my chest , even more short of breath than before. Last night I started to experience severe lower back ache, I find it difficult to find a comfortable sitting or sleeping position. The back ache seems to have aggregated my shortness of breath even more, especially if I inhale deeply I can feel a sharp pressure in the centre of my rib cage. The headache seems to have subsided but I would like to know what is causing my lower back pain and tightness in chest area which is making it uncomfortable to breath. I occasionally get some dizzy spells which lasts for a few seconds.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Usually people do feel unwell in the initial few days after quitting/cutting down a substance, due to withdrawal effects. That is, the body which has long been used to function in the presence of a substance, finds it difficult to carry on in the absence of the substance and needs time to adjust. However, your low back ache appears to me to be unlikely to be related to your cutting down smoking. I would suggest that you consult a doctor and get yourself examined.

Best wishes.
Answered: Mon, 3 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor